Alert archive / Kansas / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 37, NWS Goodland, KS

May 11, 2005Decatur County, Kansas

NWS Goodland, KS issued this severe thunderstorm warning at May 11, 2005, 4:11 PM CDT for Decatur County, Kansas. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 11, 2005, 4:11 PM CDT (21:11 UTC)
Expired
May 11, 2005, 5:00 PM CDT
In force
49 min
Issued by
NWS Goodland, KS
Area
Counties, with a storm outline in the text

County Decatur County, KS

The radar

The Goodland radar (KGLD), 107 km from the middle of the area, began a volume at 21:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 11, 3:10 PM CDTTornado WatchSPC7 hr

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 9.2 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 12:00Z on 2005-05-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 12:00Z on 2005-05-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 189 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
508 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
189 m²/s²
0-3 km storm-relative helicity
190 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KGLD 112111
SVRGLD
KSC039-112200-
/O.NEW.KGLD.SV.W.0037.050511T2111Z-050511T2200Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GOODLAND KS
411 PM CDT WED MAY 11 2005

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  DECATUR COUNTY IN NORTHWEST KANSAS

* UNTIL 500 PM CDT

* AT 410 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
  STORM WAS LOCATED 7 MILES SOUTH OF OBERLIN...MOVING NORTH AT 45
  MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  OBERLIN AROUND 420 PM CDT...
  TRAER AROUND 425 PM CDT...
  CEDAR BLUFFS AROUND 430 PM CDT...

A SEVERE THUNDERSTORM WARNING MEANS THAT SEVERE WEATHER HAS BEEN
OBSERVED OR INDICATED BY RADAR. IF YOU ARE IN THE PATH OF THIS
STORM...MOVE INDOORS TO A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS
UNTIL THE STORM PASSES.

A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. REMEMBER...
SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE
WARNING.

LAT...LON 3957 10072 3957 10034 3999 10025 3998 10071

$$

BULLER
4 follow-up statements
000 
WWUS53 KGLD 112130
SVSGLD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
327 PM MDT WED MAY 11 2005

KSC039-112200-
/O.CON.KGLD.SV.W.0037.000000T0000Z-050511T2200Z/
DECATUR KS-
427 PM CDT WED MAY 11 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 500 PM CDT FOR
DECATUR COUNTY...

AT 423 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE 
HAIL. THIS STORM WAS LOCATED NEAR OBERLIN...MOVING NORTH AT 40 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  TRAER AROUND 435 PM CDT...
  CEDAR BLUFFS AROUND 445 PM CDT...

AT 422 PM CDT...QUARTER SIZE HAIL WAS REPORTED IN OBERLIN. IF YOU 
ARE IN THE PATH OF THE STORM...TAKE IMMEDIATE ACTION TO PROTECT LIFE 
AND PROPERTY.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR THE AREA. 

LAT...LON 3957 10072 3957 10034 3999 10025 3998 10071

$$

BULLER
000 
WWUS53 KGLD 112138
SVSGLD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
338 PM MDT WED MAY 11 2005

KSC039-112200-
/O.CON.KGLD.SV.W.0037.000000T0000Z-050511T2200Z/
DECATUR KS-
438 PM CDT WED MAY 11 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 500 PM CDT FOR
DECATUR COUNTY...

AT 436 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL.  THIS STORM WAS LOCATED NEAR CEDAR BLUFFS...MOVING NORTH AT 45
MPH.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT WEDNESDAY EVENING
FOR NORTHEASTERN COLORADO AND NORTHWESTERN KANSAS AND SOUTHWEST
NEBRASKA.

LAT...LON 3957 10072 3957 10034 3999 10025 3998 10071

$$

BULLER
000 
WWUS53 KGLD 112149
SVSGLD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
347 PM MDT WED MAY 11 2005

KSC039-112200-
/O.CON.KGLD.SV.W.0037.000000T0000Z-050511T2200Z/
DECATUR KS-
447 PM CDT WED MAY 11 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 500 PM CDT FOR
DECATUR COUNTY...

AT 445 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL.  THIS STORM WAS LOCATED NEAR CEDAR BLUFFS...MOVING NORTH AT 40
MPH.

AT 440 PM CDT...A SPOTTER IN CEDAR BLUFFS REPORTED QUARTER SIZE HAIL.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT WEDNESDAY EVENING
FOR NORTHEASTERN COLORADO AND NORTHWESTERN KANSAS AND SOUTHWEST
NEBRASKA.

LAT...LON 3957 10072 3957 10034 3999 10025 3998 10071

$$

BULLER
000 
WWUS53 KGLD 112156
SVSGLD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
356 PM MDT WED MAY 11 2005

KSC039-112206-
/O.EXP.KGLD.SV.W.0037.000000T0000Z-050511T2200Z/
DECATUR KS-
456 PM CDT WED MAY 11 2005

...THE SEVERE THUNDERSTORM WARNING FOR DECATUR COUNTY EXPIRES AT 500
PM CDT...

THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAS LEFT THE WARNED
AREA.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT WEDNESDAY EVENING
FOR NORTHEASTERN COLORADO AND NORTHWESTERN KANSAS AND SOUTHWEST
NEBRASKA.

LAT...LON 3957 10072 3957 10034 3999 10025 3998 10071

$$

BULLER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 11, 1:31 PM CDT, 2 hours 40 minutes earlier.

Area forecast discussion, May 11, 1:31 PM CDT, 2 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
1231 PM MDT WED MAY 11 2005

.DISCUSSION...A SEVERE WEATHER OUTBREAK IS EXPECTED THIS AFTERNOON
AND EVENING. SEE THE HAZARDOUS WEATHER OUTLOOK/TOPHWOGLD/ FOR MORE
DETAIL. MUCH OF THE FORECAST AREA WILL BE IN A ZONE OF EAST TO
SOUTHEASTERLY UPSLOPE FLOW LOCATED JUST NORTH OF A STALLED FRONTAL
BOUNDARY. HEATING NORTH OF THE BOUNDARY WILL GENERATE AIR RICH IN
BOTH INSTABILITY AND LOW LEVEL WIND SHEAR...WHICH WILL ENHANCE THE
SEVERE WEATHER POTENTIAL GENERALLY ALONG AND NORTH OF INTERSTATE 70.
OTHER SEVERE STORMS MAY FORM SOUTH OF THE INTERSTATE ALONG AND AHEAD
OF A DRYLINE WHICH WILL INTERSECT THE FRONT NEAR THE COLORADO STATE
LINE JUST WEST OR SOUTHWEST OF GOODLAND. THIS PLACES A LARGER THAN
USUAL PART OF THE FORECAST AREA AT RISK FOR SIGNIFICANT SEVERE
WEATHER. DIFFLUENCE ALOFT AND AMPLE SUNSHINE SHOULD REMOVE THE CAP
EARLY THIS AFTERNOON. THE ONLY NEGATIVE SEEMS TO BE SHALLOW MOISTURE
ON REGIONAL SOUNDINGS...BUT MOISTURE POOLING ALONG BOUNDARIES SHOULD
BE MORE THAN SUFFICIENT TO RESULT IN CONVECTIVE INITIATION.

THE CHANCE FOR MEASURABLE RAIN WILL BE HIGHER ALONG AND NORTH OF THE
FRONT WHERE WARM ADVECTION WILL AID IN OVERALL COVERAGE. LOCALLY
HEAVY RAINFALL WILL OCCUR...BUT THE AREA OF STORMS WILL BE MOVING
OUT OF THE REGION BY MIDNIGHT...SO DO NOT ANTICIPATE ANY EXCESSIVE
RAINFALL.

WIDESPREAD STRONG WINDS ARE ALSO A CONSIDERATION TODAY. WITH
MARGINAL ADVISORY SPEEDS FROM THE SOUTH THIS AFTERNOON...HAVE OPTED
TO CLEAR MUCH OF THE WIND ADVISORY...IN FAVOR OF KEEPING OUR FOCUS
ON THE THUNDERSTORM THREAT. A SECOND WIND THREAT WILL DEVELOP BEHIND
A STRONG COLD FRONT THIS EVENING. THE COLD FRONT WILL BEGIN TO SURGE
ACROSS EASTERN COLORADO AND POSSIBLY INTO WESTERN KANSAS. STRONG
COLD ADVECTION AND STEEP LOW LEVEL LAPSE RATES AHEAD OF THE FRONT
WILL CONTRIBUTE TO EASY TRANSPORT OF STRONG WINDS TO THE SURFACE.
CONVECTION MAY ALSO PLAY A ROLE...SO WILL WATCH THIS AREA FOR
POSSIBLE HIGH WIND WARNING IF THE SCENARIO UNFOLDS. THE GREATEST
RISK WOULD BE OVER EASTERN COLORADO.

TEMPERATURES PLUMMET TONIGHT BEHIND THE FRONT...REACHING THE UPPER
30S OVER THE NORTHWEST FORECAST AREA. AT UPPER LEVELS HOWEVER...THE
MEAN LONGWAVE TROF WILL STAY OVER THE ROCKIES ON THURSDAY...AND
MODELS DEPICT A LINE OF THUNDERSTORMS MOVING OFF THE FRONT RANGE AND
ACROSS THE TRI STATE THURSDAY NIGHT. LOW CLOUDS MAY LIMIT
INSTABILITY AND CAUSE THE STORMS TO WEAKEN AS THEY MOVE INTO KANSAS
AND NEBRASKA. THEREFORE...WILL NOT GO WITH THE LIKELY POPS
ADVERTISED BY THE MODELS...BUT WILL MAINTAIN 30 TO 40 POPS.

HAVE ADDED PATCHY FOG FOR FRIDAY MORNING...SUPPORTED BY MOS AND ETA
SOUNDINGS. OTHERWISE...THE FORECAST STARTS TO DRY OUT...AND ANY
LIGHT RAIN SHOWERS SHOULD BE GONE BY FRIDAY EVENING. UPPER FLOW
BECOMES NORTHWEST AT THIS TIME...AND SURFACE RIDGING WILL PUSH
MOISTURE DOWN INTO FAR SOUTHWEST TEXAS...KEEPING THE HIGH PLAINS DRY
AND SEASONABLE. A NARROW AXIS OF MOISTURE MAY RETURN SUNDAY
NIGHT...AND THE GFS DOES INDICATE A DECENT AMOUNT OF ISENTROPIC LIFT
EAST OF HIGHWAY 25. FOR NOW WILL KEEP SILENT 10 POPS. UPPER FLOW
WILL TRANSITION BACK TO SOUTHWESTERLY...AND ANOTHER CANADIAN COLD
FRONT WILL DROP INTO NEBRASKA EARLY NEXT WEEK. THERE MAY BE SOME
THUNDERSTORM ACTIVITY ALONG THE FRONT AND POSSIBLY ON THE
DRYLINE...BUT FOR NOW CONFIDENCE IS TOO LOW...AND WILL KEEP THE
FORECAST DRY. TEMPERATURES WILL WARM INTO THE 80S BEGINNING MONDAY.

&&

.GLD WATCHES/WARNINGS/ADVISORIES...
KS...WIND ADVISORY UNTIL 6 PM MDT(7 PM CDT) FOR ZONES
014-015-016-027-028-029-041-042.
NE...NONE.
CO...NONE.

&&

BURKE
Hazardous weather outlook, May 11, 10:59 AM CDT, 5 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GOODLAND KS
959 AM MDT WED MAY 11 2005

COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-121200-
CHEYENNE KS-CHEYENNE COUNTY CO-DECATUR KS-DUNDY NE-GOVE KS-GRAHAM KS-
GREELEY KS-HITCHCOCK NE-KIT CARSON COUNTY CO-LOGAN KS-NORTON KS-
RAWLINS KS-RED WILLOW NE-SHERIDAN KS-SHERMAN KS-THOMAS KS-WALLACE KS-
WICHITA KS-YUMA COUNTY CO-
959 AM MDT WED MAY 11 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST KANSAS...EXTREME
SOUTHWEST NEBRASKA...AND EAST CENTRAL COLORADO.

.DAY ONE...TODAY AND TONIGHT

A SIGNIFICANT SEVERE WEATHER OUTBREAK IS EXPECTED ACROSS THE TRI
STATE AREA THIS AFTERNOON THROUGH TONIGHT.

THERE IS A MODERATE RISK FOR SEVERE THUNDERSTORMS ACROSS THE TRI
STATE AREA THIS AFTERNOON AND EVENING. LARGE HAIL...DAMAGING WINDS
AND TORNADOES WILL BE POSSIBLE THROUGH THE EVENING.

THUNDERSTORMS WILL BEGIN TO DEVELOP AFTER 1 PM MDT (2 PM CDT) ALONG
AND NORTH OF A TRIBUNE TO GOVE LINE...BUT AS A LOW PRESSURE SYSTEM
CONTINUES TO DEVELOP THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS THE
ENTIRE AREA BY 4 PM MDT (5 PM CDT). ANY STORM THAT FORMS THIS
AFTERNOON WILL HAVE THE POTENTIAL TO QUICKLY BECOME SEVERE WITH HAIL
UP TO THE SIZE OF BASEBALLS AND DAMAGING THUNDERSTORM WINDS WHICH
COULD BE ACCOMPANIED BY BLOWING DUST. THERE IS ALSO A THREAT FOR
TORNADOES ACROSS THE ENTIRE TRI STATE AREA WITH A HEIGHTENED THREAT
FOR A FEW STRONG TORNADOES ALONG AND NORTH OF INTERSTATE 70...AND
ALONG AND EAST OF A GOODLAND TO LEOTI LINE.

A COLD FRONT WILL SLIDE ACROSS THE AREA OVERNIGHT...BRINGING AN END
TO THE POTENTIAL FOR SEVERE WEATHER AFTER 1 AM MDT (2 AM CDT).

ONCE AGAIN THERE IS THE POTENTIAL FOR WIDESPREAD SEVERE WEATHER
ACROSS THE TRI STATE AREA THIS AFTERNOON AND EVENING. PLEASE STAY
TUNED TO NOAA ALL HAZARDS RADIO AND OTHER LOCAL MEDIA FOR THE LATEST
DETAILS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A SLIGHT RISK OF SEVERE WEATHER WILL EXIST AGAIN ON THURSDAY. LARGE
HAIL AND DAMAGING WIND WILL BE THE MAIN THREAT. THUNDERSTORMS SHOULD
DEVELOP OVER EASTERN COLORADO NEAR THE DRYLINE DURING THE AFTERNOON
AND THEN MOVE EAST INTO KANSAS DURING THE LATE AFTERNOON AND EVENING.
THUNDERSTORMS MAY LINGER ACROSS PARTS OF WESTERN KANSAS THROUGH
FRIDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED ACROSS THE ENTIRE TRI STATE AREA
AFTER 1 PM MDT (2 PM CDT).

JRM

In the hours before

Special weather statement, May 11, 3:17 PM CDT, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
217 PM MDT WED MAY 11 2005

COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-120300-
CHEYENNE CO-CHEYENNE KS-DECATUR-DUNDY-GOVE-GRAHAM-GREELEY-HITCHCOCK-
KIT CARSON-LOGAN-NORTON-RAWLINS-RED WILLOW-SHERIDAN-SHERMAN-THOMAS-
WALLACE-WICHITA-YUMA-
217 PM MDT (317 PM CDT) WED MAY 11 2005

...A TORNADO WATCH IS IN EFFECT UNTIL 9 PM MDT (10 PM CDT)...

THIS IS A PARTICULARLY DANGEROUS SITUATION. A FEW DESTRUCTIVE
TORNADOES...LARGE HAIL TO 3 INCHES IN DIAMETER...THUNDERSTORM WIND
GUSTS TO 70 MPH...AND DANGEROUS LIGHTNING ARE POSSIBLE OVER THE
ENTIRE TRI STATE REGION THIS AFTERNOON AND EVENING. STAY TUNED TO
NOAA ALL HAZARDS RADIO FOR FURTHER UPDATES AND POSSIBLE WARNINGS.

BURKE
Local storm report, May 11, 3:37 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
237 PM MDT WED MAY 11 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0225 PM     HAIL             ALMENA                  39.89N 99.71W
05/11/2005  1.00 INCH        NORTON             KS   TRAINED SPOTTER

&&

JOHNSON
Local storm report, May 11, 3:39 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
239 PM MDT WED MAY 11 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0237 PM     HAIL             4 NE ALMENA             39.93N 99.66W
05/11/2005  1.75 INCH        NORTON             KS   LAW ENFORCEMENT

            BROKEN CAR WINDSHIELD ON HIGHWAY 383 1 MILE FROM THE
            PHILLIPS COUNTY LINE

&&

JOHNSON
Local storm report, May 11, 3:44 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
244 PM MDT WED MAY 11 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0235 PM     HAIL             13 NW TRENTON           40.31N 101.19W
05/11/2005  1.75 INCH        HITCHCOCK          NE   TRAINED SPOTTER

            GOLFBALL SIZE HAIL ON SOUTH SIDE OF PALISADE

&&

JOHNSON
Local storm report, May 11, 3:53 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
253 PM MDT WED MAY 11 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0250 PM     HAIL             13 NW TRENTON           40.31N 101.19W
05/11/2005  1.00 INCH        HITCHCOCK          NE   LAW ENFORCEMENT

            HAIL REPORTED IN THE TOWN OF PALISADE

&&

JOHNSON
Local storm report, May 11, 3:58 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
258 PM MDT WED MAY 11 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0238 PM     HAIL             8 NW CULBERTSON         40.31N 100.94W
05/11/2005  1.75 INCH        HITCHCOCK          NE   TRAINED SPOTTER

&&

JOHNSON

The office that day

Everything else NWS Goodland, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 11, 3:39 PM CDTSevere Thunderstorm WarningGLDNorton25 min
May 11, 4:39 PM CDTTornado WarningGLDCheyenne51 min
May 11, 5:24 PM CDTTornado WarningGLDCheyenne53 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.